Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Long Term Side Effects Of Atazanavir

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Atazanavir (Reyataz)

... What Is Atazanavir? Who Should Take It? What About Drug Resistance? How Is It Taken? What Are the Side Effects? How Does It React With Other Drugs? What Is Atazanavir? Atazanavir, also called Reyataz, is a drug used as part of antiretroviral therapy (ART). Atazanavir is a protease inhibitor manufactured by Bristol-Myers
Ask the Experts

Treatment change due to side effects

Hi Everyone and more importantly the Medical Expert, I have been HIV + for one and a half years and 6 months ago when my CD4 count went to 400, I asked my doctor to start treatment early. She agreed and I started with Atripla.. MY CD4 went to 540...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...The goal for long term treatment is for patients to do well with few or no side effects while maintaining good blood test results. Thus, your current Read more »

Not to sound vain.

I was recently diagnosed on Dec. 23rd 2009 after a routine check that came up positive. I was immediately put on Sulfa antibiotics due to my incredibly low T-Cell count (87) and started a regimen of Truvada, Reyataz, and Norvir. Its too early to...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Your regimen (ritonavir/atazanavir + Truvada) has a very good long term safety record (out to about 5 years so far) with an overall low risk for significant fat problems (very low risk for fat loss). Read more »

good combo?

I have been on reyataz and epzicom for about three months. So far so good side effect wise. I was wondering what is known about the long term side effects of these drugs. Do they cause lipoatrophy in the face or something else I should watch for?...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
...excellent one to take. If you take the pills, the likelihood of them producing a good virologic response is quite high. As for side effects, the only issue would be the possible hypersensitivity reaction associated with abacavir. If you have... Read more »

Reyataz and Side Effects

Hello there. For about six months I have been taking Kaletra/Combivir. My T-Cell count is around 450 and my Viral Load is undetectable. My doctor said that after I became undetectable he wanted to switch up my regimine for a healthier long term. He...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...The risk for lipodystrophy (fat location and blood lipid abnormalities) appears to be the same or less with ritonavir/atazanavir than with Kaletra based on clinical experience as well as research study findings. I often switch patients from... Read more »
Articles
The Body PRO

A Slice of Atazanavir, but Hold the Ritonavir: Switch to Unboosted Dose Still Effective After 120 Weeks, With Good Lipid Findings

...people begin taking it, they may experience any number of gastrointestinal problems, such as nausea and diarrhea; and over the long term, Norvir may be associated with lipid problems, including elevated cholesterol and triglycerides. The ARIES... Read more »
Canadian AIDS Treatment Information Exchange

The Debut of the Quad Pill

...Atripla are expected to begin later in 2010. Safety As new drugs get tested, it is important to assess their potential for side effects. Here are the overall proportions of participants who experienced side effects of any intensity: quad:... Read more »
The Body's "Ask the Experts" Forums

FAQs About Reyataz (Atazanavir) From The Body's "Ask the Experts" Forums

... Starting Treatment | Switching Treatment | Side Effects | Drug Interactions | Food, Alcohol and Reyataz Starting Treatment I'm about to start meds. My doctor recommended Read more »
The Well Project

HIV Treatment Guidelines

...recommended that people wait longer before starting HIVtreatment. This was because of concerns about the HIV drugs, such as sideeffects and difficult dosing schedules. It was thought that HIV was not asharmful as possible drug side effects in... Read more »
Connect With Others

HIV is not for sissies

Posted by ScotCharles, 3 Replies
...DDI, sustiva, videx, viread, truvada, norvir, atazanavir, prezista, and issentress. Many of those meds had very unpleasant side effects AZT made me nauseous and caused me to feel as if I was full of ants and sustiva gave me horrible nightmares... Read more »

cost of hiv

Posted by hopefulone, 8 Replies
curious...what is the cost of hiv in terms of medical treatment...i am not currently on medicine and am curious what the disease costs some of you guys on an annual basis....thanks Read more »

Hi I'm new

Posted by Mondo, 6 Replies
...speaking about HIV yet. (I?m still pretty screwed up about the whole thing) I am currently undectable and I?m taking Reyataz [atazanavir], Norvir [ritonavir] and Kivexa [abacavir/3TC, Epzicom]. Cheers Mondo Read more »

Probably About To Start Meds

Posted by southerncharm, 6 Replies
So I was seeing quacks in some podunk town back in october, and they didn't know what they were doing. My numbers were not good ( cd4 99 VL 88K) but I didn't start meds they put me on antibiotics to prevent PCP but it only made me break out in a... Read more »